Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 5, 2012, 1:21 AM CDT for Hardeman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 5, 2012, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 78 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS84 KOUN 050621 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 121 AM CDT TUE JUN 5 2012 OKZ033-036-TXZ083-050700- HARMON OK-JACKSON OK-HARDEMAN TX- 121 AM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN JACKSON AND HARDEMAN COUNTIES UNTIL 200 AM CDT... AT 117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCALLY HEAVY RAINFALL UP TO ONE INCH... LOCATIONS IMPACTED INCLUDE... QUANAH...HOLLIS...CHILLICOTHE...ELDORADO...LAZARE AND GOODLETT. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3474 10000 3460 9957 3424 9947 3423 10000 TIME...MOT...LOC 0617Z 203DEG 18KT 3439 9988 $$ MBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 4, 11:29 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 4, 11:29 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1129 PM CDT MON JUN 4 2012 .AVIATION... MOST OF OK/W N TX WILL SEE VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS OVERNIGHT...BECOMING E/NE ABOUT 10 KT AS A WEAK COLD FRONT PASSES SW ACROSS THE REGION BY TOMORROW AFTERNOON. THE S PART OF THE LARGE AREA OF TSRA OVER W TX IS LIKELY TO FORM INTO A MESOSCALE CONVECTIVE VORTEX...AND WILL ACT LIKE AN UPPER-LEVEL WAVE...POSSIBLY BRINGING TSRA INTO KSPS LATER TONIGHT...AND AGAIN TOMORROW AFTERNOON/EVENING. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO INCLUDE TEMPO FOR OVERNIGHT TONIGHT...BUT IT MAY BE ADDED BY ISSUANCE TIME IF CONFIDENCE INCREASES BY THEN. && .PREV DISCUSSION... /ISSUED 953 PM CDT MON JUN 4 2012/ DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING JUST TO THE WEST AND SOUTHWEST OF THE FA. ACTIVITY FOR THE MOST PART HAS BEEN DRIFTING SLOWLY WEST ALTHOUGH SRN PART OF THE STORM COMPLEX HAS BEGUN TO MOVE MORE SELY. SOME OF THE HI RES MODELS SHOW MCV DEVELOPING OUT WEST WITH SHOWERS/TSTMS DEVELOPING EASTWARD INTO SWRN PARTS OF THE FORECAST AREA AFTER MIDNIGHT. CURRENT ORIENTATION OF THE POP GRID FITS THIS SCENARIO WELL SO WILL MAKE ONLY MINOR CHANGES. MADE SOME SLIGHT ADJUSTMENT TO OVERNIGHT LOWS...OTRW NO OTHER SIG CHANGES. PREV DISCUSSION... /ISSUED 642 PM CDT MON JUN 4 2012/ AVIATION... SCT TSRA MAY OCCUR VCNTY KSPS THIS EVENING. ISOLD TSRA ARE POSSIBLE ELSEWHERE THIS EVENING. CONVECTION SHOULD DIMINISH AFTER DARK...UNLESS THE TSRA COMPLEXES OVER W TX/E NM/SE CO/SW KS CAUSE UNEXPECTED LOW-LEVEL LIFT OR UPPER-LEVEL SUPPORT OVER OUR FORECAST AREA. OTHERWISE...EXPECT VFR CONDITIONS AND GENERALLY LIGHT WINDS THROUGH TOMORROW AFTERNOON. PREV DISCUSSION... /ISSUED 404 PM CDT MON JUN 4 2012/ DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS FAR WESTERN AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. SUBSIDENCE/STABILIZATION WEST OF ARKANSAS MCV IS EXPECTED TO KEEP STORM CHANCES VERY LOW TONIGHT ACROSS CENTRAL AND NORTH-CENTRAL OKLAHOMA. FLY IN THE OINTMENT THERE WILL BE WEAK FRONTAL BOUNDARY THAT WILL MOVE IN TONIGHT AND TUESDAY MORNING. PREVIOUS FORECAST OF CHANCE POPS ACROSS WESTERN AND SOUTHERN PORTIONS OF CWA...WITH LOWEST POPS ACROSS NORTHERN OKLAHOMA... WILL BE RETAINED THROUGH THE END OF THE WEEK. LARGE SCALE PATTERN OF HIGH AMPLITUDE RIDGE WITH WEAKNESS/UPPER LOW "TRAPPED" HAS HISTORICALLY LEAD TO DAY TO DAY MCS ACTIVITY THAT THE MODELS WILL HAVE TROUBLE FORECASTING. THUS...THE RELATIVELY LOW POPS DAY TO DAY THROUGH THE WEEK WILL LIKELY BE ADJUSTED BASED ON LATE DAY OVERNIGHT CONVECTIVE EVOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 90 70 89 67 / 20 10 20 20 HOBART OK 97 70 90 67 / 20 30 30 30 WICHITA FALLS TX 96 71 92 69 / 30 40 40 40 GAGE OK 92 66 87 62 / 20 20 20 20 PONCA CITY OK 90 69 87 63 / 20 10 20 10 DURANT OK 92 71 92 69 / 30 20 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23/23
Hazardous weather outlook, Jun 4, 10:45 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT MON JUN 4 2012
OKZ004>048-050>052-TXZ083>090-051100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1045 PM CDT MON JUN 4 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...BUT ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS OVER WEST TEXAS WILL CONTINUE TO DRIFT
SLOWLY SOUTHEASTWARD OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY
DEVELOP NORTHEASTWARD INTO PARTS OF WESTERN NORTH TEXAS AND
SOUTHWEST OKLAHOMA AS THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH
THE STORMS DRIFTS SOUTHEASTWARD. MID AND UPPER LEVEL WINDS WILL
REMAIN RELATIVELY WEAK BUT INSTABILITY WILL REMAIN SUFFICIENT FOR A
FEW STRONG TO MARGINALLY SEVERE STORMS. STRONG WIND GUSTS...HEAVY
RAINFALL...AND QUARTER SIZED HAIL MAY OCCUR WITH THE STRONGER
STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL RIDGE WILL BE SITUATED OVER THE CENTRAL UNITED
STATES THIS WEEK. THIS WILL KEEP THUNDERSTORM CHANCES RATHER
LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY MORNING.In the hours before
Special weather statement, Jun 4, 8:08 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CDT MON JUN 4 2012 TXZ087-050200- KNOX TX- 808 PM CDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX COUNTY UNTIL 900 PM CDT... AT 805 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCHESTER... MOVING NORTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... KNOX CITY. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3340 9999 3352 9999 3358 9997 3340 9976 TIME...MOT...LOC 0105Z 127DEG 9KT 3334 9986 CMS
Special weather statement, Jun 4, 11:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT MON JUN 4 2012
TXZ087-050445-
KNOX TX-
1111 PM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 1145 PM CDT...
AT 1109 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES
NORTHWEST OF KNOX CITY...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
BENJAMIN.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3345 10000 3371 9999 3377 9997 3378 9995
3366 9967 3340 9988
TIME...MOT...LOC 0409Z 205DEG 9KT 3350 9994
CMSSpecial weather statement, Jun 4, 11:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT MON JUN 4 2012
TXZ087-050530-
KNOX TX-
1147 PM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KNOX COUNTY UNTIL
1230 AM CDT...
AT 1143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BENJAMIN...MOVING NORTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
KNOX COUNTY.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3364 9981 3350 9995 3351 9999 3378 9999
3378 9999
TIME...MOT...LOC 0443Z 130DEG 13KT 3360 9994
CMSSpecial weather statement, Jun 5, 12:41 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1241 AM CDT TUE JUN 5 2012
TXZ083-084-087-050630-
HARDEMAN TX-FOARD TX-KNOX TX-
1241 AM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDEMAN...FOARD AND KNOX
COUNTIES UNTIL 130 AM CDT...
AT 1238 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF HACKBERRY TO KNOX CITY...MOVING
NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL OF 1 TO 3 INCHES...
LOCATIONS IMPACTED INCLUDE...
MUNDAY...KNOX CITY...CROWELL...GOREE...BENJAMIN...GOODLETT...
GILLILAND...RHINELAND...TRUSCOTT...VERA...LAZARE AND COPPERS
BREAK STATE PARK.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3341 10000 3383 9999 3384 10004 3423 10005
3424 10000 3445 9999 3435 9979 3340 9948
TIME...MOT...LOC 0538Z 228DEG 15KT 3401 10008 3346 9976
MBSSpecial weather statement, Jun 5, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 121 AM CDT TUE JUN 5 2012 OKZ033-036-TXZ083-050700- HARMON OK-JACKSON OK-HARDEMAN TX- 121 AM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN JACKSON AND HARDEMAN COUNTIES UNTIL 200 AM CDT... AT 117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCALLY HEAVY RAINFALL UP TO ONE INCH... LOCATIONS IMPACTED INCLUDE... QUANAH...HOLLIS...CHILLICOTHE...ELDORADO...LAZARE AND GOODLETT. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3474 10000 3460 9957 3424 9947 3423 10000 TIME...MOT...LOC 0617Z 203DEG 18KT 3439 9988 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 21 min |
| Jun 5, 2:37 AM CDT | Special Weather Statement | OUN | Tillman | 23 min |
| Jun 5, 2:07 PM CDT | Special Weather Statement | OUN | Comanche | 23 min |
| Jun 5, 2:29 PM CDT | Special Weather Statement | OUN | Comanche, Kiowa | 46 min |
| Jun 5, 3:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 49 min |
| Jun 5, 3:14 PM CDT | Special Weather Statement | OUN | Comanche, Kiowa | 61 min |
| Jun 5, 3:20 PM CDT | Special Weather Statement | OUN | Roger Mills, Washita | 40 min |
| Jun 5, 3:57 PM CDT | Special Weather Statement | OUN | Caddo, Washita | 63 min |
| Jun 5, 3:59 PM CDT | Special Weather Statement | OUN | Custer, Roger Mills, Washita | 61 min |
| Jun 5, 4:21 PM CDT | Special Weather Statement | OUN | Carter | 39 min |
| Jun 5, 4:58 PM CDT | Special Weather Statement | OUN | Garvin, Grady | 47 min |
| Jun 5, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 30 min |
| Jun 5, 5:56 PM CDT | Special Weather Statement | OUN | Murray | 49 min |
| Jun 5, 6:14 PM CDT | Special Weather Statement | OUN | McClain | 46 min |
| Jun 5, 6:49 PM CDT | Special Weather Statement | OUN | Johnston | 26 min |
| Jun 4, 8:08 PM CDT | Special Weather Statement | OUN | Knox | 52 min |
| Jun 4, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 19 min |
| Jun 4, 11:11 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Jun 4, 11:47 PM CDT | Special Weather Statement | OUN | Knox | 43 min |
| Jun 5, 12:41 AM CDT | Special Weather Statement | OUN | Foard, Knox | 49 min |
| Jun 5, 1:24 AM CDT | Special Weather Statement | OUN | Baylor | 36 min |
| Jun 5, 1:53 AM CDT | Special Weather Statement | OUN | Wilbarger | 52 min |
| Jun 5, 2:04 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 12 min |
| Jun 5, 2:18 AM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Jun 5, 2:44 AM CDT | Special Weather Statement | OUN | Wichita | 61 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.